Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS Jacksonville, FL

May 26, 2014Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 26, 2014, 12:36 PM EDT for Duval County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2014, 12:36 PM EDT (16:36 UTC)
Expired
May 26, 2014, 1:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Duval County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:18 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 26, 10:18 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 AM EDT MON MAY 26 2014

.UPDATE...
WEAK MCS THAT WAS RESPONSIBLE FOR PRE-DAWN STORMS OVER SECTIONS OF
THE SE GA AND NE FL COAST HAS MOVED OFFSHORE WITH ONLY ISOLATED
SHOWERS OVER THE OUTER COASTAL WATERS AND LINGERING CLOUDS OVER
COASTAL COUNTIES. FARTHER INLAND SKIES ARE MOSTLY SUNNY ALLOWING
TEMPS TO WARM TO AROUND 80 FROM WAYCROSS TO THE SUWANNEE RIVER
VALLEY. TEMPS AT 500 MB ARE AROUND -12C ON MORNING SOUNDING WITH
A FORECAST AND PWAT IS 1.58 INCHES. THE RAPID REFRESH MODEL
FORECASTS A SFC BASED CAPE AROUND 2400 BUT WHERE DEWPOINTS REMAIN
ABOVE 70...CAPES COULD REACH 4000 J/KG PER MODIFICATION OF THE 12Z
RAOB. RIDGING OVER THE MISSISSIPPI VALLEY WILL SHIFT A EAST
TODAY WITH WEAK N-NW STEERING FLOW FOR THUNDERSTORMS DEVELOPING
THIS AFTN.

&&

.AVIATION...
TEMPO FOR LOW CEILINGS ARE POSSIBLE AT SSI THROUGH 15Z. TSRA WILL
DEVELOP BTWN 16Z-19Z. HAVE A TEMPO FOR GNV AND VCTS FOR REMAINING
TERMINALS. WILL ADD TSRA AS TIMING AND MOVEMENT OF STORMS BECOMES
MORE CERTAIN. EAST TO SE WINDS WILL BE AROUND 10 KT OUTSIDE OF
THUNDERSTORM ACTIVITY.

&&

.MARINE...
ESE WINDS 10-15 KTS TODAY WILL BECOME SSE TUE THROUGH FRI WILL
PREVAIL THROUGH THE UPCOMING WEEK WITH COMBINED SEAS OF 1-3
FT...OCCASIONAL 4 FT SEAS POSSIBLE NEAR THE GULF STREAM.

RIP CURRENTS: LOW RISK THROUGH AT LEAST TUESDAY...WITH AN EASTERLY
SWELL OF 2 FEET OR LESS IMPACTING AREA BEACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  65  89  67 /  50  50  50  50
SSI  82  72  84  71 /  30  20  50  50
JAX  87  67  88  69 /  30  30  50  50
SGJ  82  74  84  71 /  20  20  40  40
GNV  90  65  90  67 /  40  50  50  50
OCF  91  68  90  69 /  40  50  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/WOLF/ALLEN
Hazardous weather outlook, May 26, 5:09 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 AM EDT MON MAY 26 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270915-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
509 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN COASTAL
NORTHEAST FLORIDA EARLY THIS MORNING. SCATTERED SLOW-MOVING
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING...MAINLY OVER INLAND LOCATIONS. STRONGER ACTIVITY WILL
PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS
THIS AFTERNOON AND EVENING.

RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED EACH DAY THROUGH SATURDAY.

A SURGE IN NORTHEASTERLY WINDS MAY BRING SMALL CRAFT ADVISORY
CONDITIONS TO THE COASTAL WATERS ON SUNDAY.

RIVER FLOODING WILL CONTINUE TO SLOWLY SUBSIDE ON THE SANTA FE
RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, May 26, 11:46 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1146 AM EDT MON MAY 26 2014

GAZ165-166-261615-
COASTAL CAMDEN-INLAND CAMDEN-
1146 AM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 PM EDT...

AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF HARRIETTS BLUFF...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HARRIETTS BLUFF THROUGH 1215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8172 3100 8166 3094 8155 3081 8157
TIME...MOT...LOC 1546Z 127DEG 1KT 3090 8161

TRABERT
Special weather statement, May 26, 12:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EDT MON MAY 26 2014

FLZ025-261645-
DUVAL-
1209 PM EDT MON MAY 26 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 PM EDT...

AT 1209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTH OF FORT CAROLINE...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FORT CAROLINE THROUGH 1245 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3036 8150 3043 8164 3054 8155 3052 8154
      3054 8152 3054 8148 3053 8146
TIME...MOT...LOC 1609Z 035DEG 2KT 3052 8153

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:37 PM EDTSpecial Weather StatementJAXSaint Johns38 min
May 26, 12:09 PM EDTSpecial Weather StatementJAXDuval36 min
May 26, 1:13 PM EDTSevere Thunderstorm WarningJAXClay, Duval47 min
May 26, 1:39 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns51 min
May 26, 1:57 PM EDTSevere Thunderstorm WarningJAXNassau48 min
May 26, 2:04 PM EDTTornado WarningJAXClay, Saint Johns41 min
May 26, 2:33 PM EDTSpecial Weather StatementJAXClay42 min
May 26, 2:55 PM EDTSpecial Weather StatementJAXPutnam50 min
May 26, 4:35 PM EDTSpecial Weather StatementJAXColumbia40 min
May 26, 4:44 PM EDTSpecial Weather StatementJAXGilchrist46 min
May 26, 5:08 PM EDTSpecial Weather StatementJAXMarion37 min
May 26, 5:26 PM EDTSpecial Weather StatementJAXGilchrist49 min
May 25, 8:26 PM EDTSpecial Weather StatementJAXEchols34 min
May 25, 8:53 PM EDTSpecial Weather StatementJAXAppling52 min
May 25, 9:11 PM EDTSevere Thunderstorm WarningJAXAppling34 min
May 25, 9:38 PM EDTSpecial Weather StatementJAXBacon37 min
May 25, 9:51 PM EDTSpecial Weather StatementJAXAppling39 min
May 25, 10:14 PM EDTSpecial Weather StatementJAXPierce46 min
May 26, 11:46 AM EDTSpecial Weather StatementJAXCamden29 min
May 26, 12:53 PM EDTSpecial Weather StatementJAXGlynn37 min
May 26, 1:07 PM EDTSpecial Weather StatementJAXGlynn23 min
May 26, 1:29 PM EDTSpecial Weather StatementJAXGlynn31 min
May 26, 1:48 PM EDTSpecial Weather StatementJAXCharlton27 min
May 26, 2:06 PM EDTSpecial Weather StatementJAXGlynn24 min
May 26, 2:36 PM EDTSpecial Weather StatementJAXCharlton24 min
May 26, 2:39 PM EDTSpecial Weather StatementJAXCharlton36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.